Alert archive / California / Wind Advisories in 2010

Wind Advisory 2, NWS Sacramento, CA

January 17, 2010

NWS Sacramento, CA issued this wind advisory at Jan 17, 2010, 8:44 PM PST. It took effect at Jan 18, 2010, 8:00 AM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2010, 8:44 PM PST (04:44 UTC)
In effect from
Jan 18, 2010, 8:00 AM PST
Expired
Jan 18, 2010, 6:00 PM PST
In force
10 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WWUS76 KSTO 180444
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
844 PM PST SUN JAN 17 2010

...STRONG WINDS EXPECTED FOR MONDAY THROUGHOUT THE CENTRAL 
VALLEY...

.A STORM SYSTEM MOVING INTO THE REGION ON MONDAY WILL PRODUCE
STRONG WINDS. THE WINDS WILL INCREASE DURING THE MORNING HOURS
PEAKING IN THE LATE MORNING AND EARLY AFTERNOON HOURS BEFORE
TAPERING LATE IN THE AFTERNOON AND EARLY EVENING HOURS. LOCALLY
THERE IS THE POTENTIAL FOR SOME STRONG DAMAGING WIND GUSTS TO
SURFACE IN THE CENTRAL VALLEY DURING THE LATE MORNING THROUGH
EARLY AFTERNOON HOURS.

CAZ015-016-181245-
/O.CAN.KSTO.WI.Y.0001.000000T0000Z-100118T0800Z/
/O.NEW.KSTO.WI.Y.0002.100118T1600Z-100119T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY 
844 PM PST SUN JAN 17 2010

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM PST MONDAY...
...WIND ADVISORY IS CANCELLED FOR THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM PST MONDAY. THE
WIND ADVISORY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY HAS
BEEN CANCELLED FOR THIS EVENING.

* TIMING: WINDS WILL INCREASE MONDAY MORNING AND PERSISTS THROUGH
  THE AFTERNOON BEFORE TAPERING IN THE LATE AFTERNOON AND EARLY
  EVENING HOURS.

* WINDS: WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS BETWEEN 40
  AND 50 MPH.

* IMPACTS: POTENTIAL PROBLEMS WITH POWER OUTAGES...POWER LINES
  AND TREE LIMBS. DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

* LOCALLY THERE IS THE POTENTIAL FOR ISOLATED STRONG DAMAGING
  WIND GUSTS AROUND 60 MPH TO SURFACE DURING THE LATE MORNING AND
  EARLY AFTERNOON HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 25 MPH ARE
EXPECTED AND OR WIND GUSTS HIGHER THAN 40 MPH. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&


$$

CAZ017>019-064-181245-
/O.NEW.KSTO.WI.Y.0002.100118T1600Z-100119T0200Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...SACRAMENTO ...FAIRFIELD/SUISUN ...
STOCKTON...MODESTO...LAKEPORT
844 PM PST SUN JAN 17 2010

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM PST MONDAY FOR THE
CENTRAL VALLEY AND DELTA.


* TIMING: WINDS WILL INCREASE MONDAY MORNING AND PERSISTS THROUGH
  THE AFTERNOON BEFORE TAPERING IN THE LATE AFTERNOON AND EARLY
  EVENING HOURS.

* WINDS: WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS BETWEEN 40
  AND 50 MPH.

* IMPACTS: POTENTIAL PROBLEMS WITH POWER OUTAGES...POWER LINES
  AND TREE LIMBS. DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

* LOCALLY THERE IS THE POTENTIAL FOR ISOLATED STRONG DAMAGING
  WIND GUSTS AROUND 60 MPH TO SURFACE DURING THE LATE MORNING AND
  EARLY AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 25 MPH ARE
EXPECTED AND OR WIND GUSTS HIGHER THAN 40 MPH. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

BARUFFALDI
3 follow-up statements
060 
WWUS76 KSTO 181130
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 AM PST MON JAN 18 2010

...STRONG WINDS EXPECTED TODAY IN THE CENTRAL VALLEY...

.A STORM SYSTEM MOVING THROUGH THE REGION TODAY WILL PRODUCE
STRONG WINDS. THE WINDS WILL INCREASE DURING THE MORNING HOURS
PEAKING IN THE AFTERNOON HOURS BEFORE TAPERING IN THE EVENING.
LOCALLY THERE IS THE POTENTIAL FOR SOME STRONG DAMAGING WIND GUSTS
TO SURFACE IN THE CENTRAL VALLEY DURING THE LATE MORNING AND
AFTERNOON HOURS.

CAZ015>019-064-190030-
/O.CON.KSTO.WI.Y.0002.100118T1600Z-100119T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ...
FAIRFIELD/SUISUN ...STOCKTON...MODESTO...LAKEPORT
330 AM PST MON JAN 18 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
PST THIS EVENING FOR THE SACRAMENTO VALLEY...DELTA...NORTHERN SAN
JOAQUIN VALLEY AND SOUTHERN LAKE COUNTY.

* TIMING: WINDS WILL INCREASE THIS MORNING AND PERSIST THROUGH THE
  AFTERNOON BEFORE DECREASING IN THE LATE AFTERNOON AND EARLY
  EVENING HOURS.

* WINDS: WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS BETWEEN 40
  AND 50 MPH.

* IMPACTS: POTENTIAL PROBLEMS WITH POWER OUTAGES...POWER LINES AND
  TREE LIMBS. DIFFICULTY DRIVING HIGH PROFILE VEHICLES.

* LOCALLY THERE IS THE POTENTIAL FOR ISOLATED STRONG DAMAGING WIND
  GUSTS AROUND 60 MPH TO SURFACE DURING THE LATE MORNING AND EARLY
  AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 25 MPH ARE EXPECTED
AND OR WIND GUSTS HIGHER THAN 40 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
237 
WWUS76 KSTO 190000
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
400 PM PST MON JAN 18 2010

...STRONG WINDS CONTINUING INTO EARLY THIS EVENING IN THE CENTRAL VALLEY...

.A STORM SYSTEM WHICH MOVED THROUGH THE REGION TODAY BROUGHT
STRONG WINDS TO THE CENTRAL VALLEY AND DELTA THIS AFTERNOON. THE
FRONTAL BAND IS NOW MOVING INTO THE SIERRA NEVADA AND WINDS ARE
DIMINISHING BUT ARE STILL GUSTY AND REMAIN ABOVE ADVISORY CRITERIA
IN SEVERAL LOCATIONS. THE WINDS ARE EXPECTED TO CONTINUE TO
DIMINISH AFTER SUNSET AND SHOULD BE UNDER ADVISORY CRITERIA AFTER
6 PM. 

CAZ015>019-064-190200-
/O.CON.KSTO.WI.Y.0002.000000T0000Z-100119T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ...
FAIRFIELD/SUISUN ...STOCKTON...MODESTO...LAKEPORT
400 PM PST MON JAN 18 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR
THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS...THE DELTA AND
SOUTHERN LAKE COUNTY.

* TIMING: WINDS SLOWLY DECREASING AND SHOULD BE BELOW ADVISORY
  CRITERIA AFTER 6 PM.

* WINDS: WINDSPEEDS OF 25 TO 30 MPH WILL CONTINUE THE NEXT COUPLE
  OF HOURS. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE IN THE
  NORTHERN SACRAMENTO VALLEY AND OVER LAKE COUNTY. 

* IMPACTS: POTENTIAL PROBLEMS WITH POWER OUTAGES...POWER LINES 
  AND TREE LIMBS. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 25 MPH ARE
EXPECTED AND OR WIND GUSTS HIGHER THAN 40 MPH. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
246 
WWUS76 KSTO 190205
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
605 PM PST MON JAN 18 2010


CAZ015-190800-
/O.EXP.KSTO.WI.Y.0002.000000T0000Z-100119T0200Z/
/O.NEW.KSTO.WI.Y.0003.100119T0205Z-100119T0800Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF
605 PM PST MON JAN 18 2010

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 


* TIMING: WINDS WILL REMAIN STRONG THROUGH THE EVENING.

* WINDS: WIND SPEEDS OF 25 TO 35 MPH WILL CONTINUE WITH WIND GUSTS
  UP TO 50 MPH WILL BE POSSIBLE IN THE NORTHERN SACRAMENTO VALLEY.
 
* IMPACTS: POTENTIAL PROBLEMS WITH POWER OUTAGES...POWER LINES 
  AND TREE LIMBS. DIFFICULTY DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 25 MPH ARE
EXPECTED AND OR WIND GUSTS HIGHER THAN 40 MPH. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&


$$

CAZ016>019-064-190315-
/O.EXP.KSTO.WI.Y.0002.000000T0000Z-100119T0200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...CHICO...OROVILLE...
MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN ...
STOCKTON...MODESTO...LAKEPORT
605 PM PST MON JAN 18 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL CONTINUE TO
REMAIN BREEZY OVERNIGHT BUT BELOW ADVISORY LEVELS. THE WINDS MAY
INCREASE AGAIN TUESDAY MORNING TO ADVISORY LEVELS.


$$

BARUFFALDI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 17, 4:00 PM PST, 4 hours 44 minutes earlier.

Area forecast discussion, Jan 17, 4:00 PM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
400 PM PST SUN JAN 17 2010

.DISCUSSION (UPDATE)...
980 MB SURFACE LOW OFF THE OREGON COAST THIS AFTERNOON WITH COLD
FRONT MOVING ONTO THE NORTH COAST. 10MB GRADIENT IN PLACE RDD-MFR
AND WIND GUSTS OVER 35 MPH HAVE BEEN RECORDED AT RED BLUFF. WE
ISSUED A WIND ADVISORY FOR THE NORTHERN AND CENTRAL SAC VALLEY UNTIL
MIDNIGHT. COLDER AIR ALOFT WILL DESTABILIZE THE ATMOSPHERE AND CAUSE
WIDESPREAD RAIN ACROSS THE VALLEYS TONIGHT. EXPECT UP TO AN INCH OF
RAIN IN SACRAMENTO WITH 1.5 TO 2 INCHES IN THE REDDING AREA UP
TOWARD SHASTA DAM. THERE IS A LARGE MASS OF UNSTABLE AIR AND A
PRECIPITABLE WATER PLUME OVER 1.2 INCHES DRIVEN BY A 100KT KT MAX
READY TO MOVE INTO THE REGION OVERNIGHT. +SN HAS BEEN REPORTED IN
BLUE CANYON AND CHAIN AND SNOW TIRE REQUIREMENTS ARE IN PLACE OVER
I-80 AS EXPECTED. IN FACT...SNOW FELL DOWN TO 3000 FEET IN THE
FOOTHILLS FROM NEAR NEVADA CITY TO DOWNIEVILLE RECENTLY. SNOW LEVELS
WILL RISE BACK TO 4500 FEET OR SO OVERNIGHT. ALL WINTER STORM
PRODUCTS WERE EXTENDED UNTIL TUESDAY A.M. INTRODUCED THE THREAT OF
THUNDERSTORMS IN THE VALLEYS TOMORROW AFTERNOON AND EVENING AS THE
COLD POOL PASSES OVERHEAD WITH MODEST JET DYNAMICS. SG

.PREVIOUS DISCUSSION (ISSUED AT 10 AM SUNDAY)...
WARM AIR ADVECTION AHEAD OF VIGOROUS UPPER LOW PRESSURE SPREAD SOME
SHOWERS ACROSS THE REGION THIS MORNING. THE NORTHERN SAC VALLEY GOT
UP TO A HALF INCH AT SOME AUTOMATED SENSORS WHILE THE SACRAMENTO
AREA GOT BETWEEN ONE AND TWO-TENTHS INCH. THE EASTERN FOOTHILLS
PICKED UP OVER THREE-QUARTERS OF AN INCH...PRETTY IMPRESSIVE FROM
THIS INITIAL SLUG OF MOISTURE. SNOW SHOWERS DEVELOPED ALONG I-80 BUT
THEY HAVE BEEN LIGHT SO FAR. SNOW LEVELS...BEGINNING NEAR 4500 FEET
WITH THE WET-BULB EFFECT...WILL RISE TO 6000-6500 FEET PER THE CHICO
VERTICAL PROFILER. LASSEN PARK IS PROBABLY GETTING SOME GOOD SNOW
NOW AS WELL...CHAIN AND SNOW TIRE REQUIREMENTS ARE IN PLACE ALONG
HIGHWAY 36 AND 44 IN WESTERN PLUMAS COUNTY. THE UPPER LOW IS ABOUT
450 MILES WEST OF SAN FRANCISCO AND THE SURFACE LOW IS DEVELOPING
NICELY NEAR 41N/135W. THE COLD FRONT IS ALONG THE COAST...SATELLITE
SHOWS GOOD DIFFLUENCE ALOFT AS A 100KT JET STREAK WILL SHIFT OVER
NORCAL TONIGHT AND INCREASE PRECIPITATION ACROSS THE ENTIRE REGION.
TODAY IS LIKELY TO BE MORE SHOWERY UNTIL LATE AFTERNOON SO WILL MAKE
SOME MINOR UPDATES TO THE FORECAST PACKAGE. KDAX PROFILER SHOWS
25KTS OF WIND 1-2K OFF THE SURFACE AND EXPECT WINDS TO INCREASE
TODAY AS A 7MB GRADIENT IS IN PLACE KSAC-KMFR. A PRECIPITABLE WATER
PLUME 175% ABOVE NORMAL (1.1 INCHES) SHIFTS OVER THE REGION TONIGHT.
CONVECTION IS ALSO NOTED OFF THE CENTRAL CA COAST NEAR KMRY. HPC/RFC
ESTIMATES 2 TO 4 INCHES OF LIQUID WILL FALL IN THE MOUNTAINS BY 12Z
TUESDAY WITH 1 TO 2 INCHES IN THE VALLEYS. THE GFS HAS AN EXCELLENT
300MB-700MB CONVERGENCE/DIVERGENCE COUPLET IN PLACE 18Z
MON...ADDITIONALLY THE LOW LEVEL JET SHIFTS FROM WSW (EXCELLENT
OROGRAPHICS IN THE SIERRA TONIGHT) TO SOUTHERLY MONDAY AND INCREASES
TO 60KTS AS THE NEGATIVE TILT SHORTWAVE SWINGS THROUGH THE REGION
MONDAY. FORECAST APPEARS TO BE ON TRACK...AND WE WILL FURTHER
ANALYZE OUR WINTER STORM PRODUCTS WITH THE AFTERNOON PACKAGE. SG

.EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY)...
UNSETTLED WEATHER CONTINUES IN THE EXTENDED FORECAST. AFTER A GOOD
SOAKING ON WEDNESDAY...ANOTHER STORM WAVE ARRIVES THURSDAY BRINGING
ADDITIONAL RAIN AND SNOW. LIQUID PRECIPITATION TOTALS COULD RANGE A
QUARTER INCH TO INCH FOR THE VALLEY WITH AN INCH OR MORE ACROSS
HIGHER TERRAIN. PROBABILITY OF RAIN AND SNOW WILL DIMINISH A BIT
LATE FRIDAY AND SATURDAY AS WEAKER WAVES MOVE INLAND. NEXT DECENT
STORM COULD MOVE INTO THE WEST COAST SUNDAY OR MONDAY. SNOW LEVELS
WILL GENERALLY RANGE 3000-4000 FEET NORTH OF INTERSTATE 80 AND
3500-5000 FEET SOUTH OF THE INTERSTATE. AS THIS WEEK WILL BRING
SIGNIFICANT PRECIPITATION TOTALS PLUS WINDY CONDITIONS...RESIDENTS
ARE ADVISED TO BE CAUTIOUS ABOUT POSSIBLE MUDSLIDES AND DEBRIS FLOWS
COUPLED WITH DOWNED TREES AND BRANCHES WHICH COULD CAUSE POWER
OUTAGES.   JBB

&&

.AVIATION DISCUSSION...
FLUCTUATING CIGS/VSBYS FOR THE NEXT 24 HRS AS WIDESPREAD SHOWERS
BECOME MORE ISOLD TONIGHT BEFORE INCREASING AGAIN MON MORNING WITH
MVFR/IFR CONDS. POOREST CONDS DURING SHOWERS WITH CIGS BETWEEN
800-1200 FT AGL AND VSBYS AT 1-3 SM IN CENTRAL VALLEY. FOOTHILL AND
MTN CIGS RANGING SFC-500 FT AGL AND VSBYS 0-2 SM. SE 8-12 KTS THIS
AFTN IN VALLEY SOUTHWARD OF KMYV WHILE NORTHWARD OF KCIC AND CORNING
SSE 15-25 G25-35 KTS. WINDS STABILIZING TONIGHT THEN INCREASING
FURTHER LATE SUN MORN TO 20-25 G30-40 KTS. EXPECT STRONGER WINDS
OVER THE MTNS.   JMC

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR BURNEY BASIN /
EASTERN SHASTA COUNTY-WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN
PLUMAS COUNTY/LASSEN PARK.

WIND ADVISORY UNTIL MIDNIGHT PST TONIGHT FOR CENTRAL SACRAMENTO
VALLEY-NORTHERN SACRAMENTO VALLEY.

WINTER WEATHER ADVISORY UNTIL 4 AM PST TUESDAY FOR MOUNTAINS
SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-SHASTA LAKE
AREA / NORTHERN SHASTA COUNTY.

&&
Hazardous weather outlook, Jan 17, 7:00 AM PST, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST SUN JAN 17 2010

CAZ013>019-063-064-066>069-181500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST SUN JAN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

PRECIPITATION WILL BECOME MORE WIDESPREAD AND HEAVIER THIS AFTERNOON
AND EVENING AND SOUTHERLY WINDS WILL INCREASE AS THE FIRST WET
SYSTEM MOVES INTO THE AREA.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

A SERIES OF SYSTEMS WILL BRING SIGNIFICANT PRECIPITATION AND PERIODS
OF STRONG AND GUSTY WINDS TO THE AREA THROUGH THE WEEK. SEE
STATEMENTS BELOW FOR DETAILS.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Special weather statement, Jan 17, 4:05 PM PST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
405 PM PST SUN JAN 17 2010

CAZ013>019-063-064-066>069-190015-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
405 PM PST SUN JAN 17 2010

...A VERY WET AND WINDY WEEK AHEAD FOR NORTHERN CALIFORNIA...

A VERY STRONG JET STREAM IS MAKING ITS WAY ACROSS THE PACIFIC AND
WILL RESULT IN WET AND WINDY WEATHER ACROSS NORTHERN CALIFORNIA.
PERIODS OF SIGNIFICANT PRECIPITATION ARE EXPECTED TO OCCUR INTO THE
BEGINNING OF NEXT WEEK.

WIDESPREAD PRECIPITATION IS EXPECTED TO BE HEAVY AT TIMES THIS
TONIGHT AND MONDAY WITH THIS FIRST SYSTEM. THIS STORM WILL BRING
SIGNIFICANT RAIN TO THE VALLEY AND HEAVY SNOW TO THE MOUNTAINS.
MODERATE TO STRONG SOUTHERLY WINDS WILL CONTINUE THIS EVENING AND
ON MONDAY.

ADDITIONAL STORMS WILL BRING MORE PRECIPITATION AND PERIODS OF
STRONG AND GUSTY WINDS THROUGH FRIDAY. THE STRONGEST STORM THIS
WEEK IS EXPECTED ON WEDNESDAY. CONSIDERABLE RAIN IN THE VALLEY
AND SNOW IN THE MOUNTAINS ALONG WITH STRONG AND GUSTY WINDS ARE
EXPECTED WITH THESE STORMS. SNOW LEVELS AROUND 3500 TO 5000 FEET
TONIGHT. SNOW LEVELS ARE EXPECTED TO LOWER LATER IN THE
WEEK...MAYBE EXTENDING INTO THE UPPER FOOTHILLS. RAINFALL TOTALS
BY NEXT SATURDAY COULD REACH 3 TO 6 INCHES IN THE VALLEY WITH 5 TO
10 INCHES OF RAIN FOR THE FOOTHILLS AND WESTERN SLOPES...WITH THE
HIGHER TOTALS EXPECTED FOR SOUTH TO SOUTHWEST FACING SLOPES.
FARTHER NORTH 10 TO 15 INCHES OF RAINFALL MAY FALL OVER SOUTH TO
SOUTHWEST FACING SLOPES AROUND THE FEATHER RIVER CANYON AND OVER
PORTIONS OF WESTERN SHASTA COUNTY. SIGNIFICANT SNOW IS LIKELY IN
THE MOUNTAINS WITH SEVERAL FEET OF SNOW AROUND THE 5000 FOOT
ELEVATION...AND 10 FEET OR MORE OVER THE HIGHER SIERRA NEVADA BY
NEXT SATURDAY. THE COMBINATION OF HEAVY SNOW AND VERY WINDY
CONDITIONS WILL IMPACT TRAVEL INTO THE HIGH COUNTRY.

BY THE MIDDLE OF NEXT WEEK EXPECT SMALL RIVERS AND STREAMS IN THE
FOOTHILLS TO HAVE SIGNIFICANT RISES WITH SWIFTLY MOVING WATER.
MINOR FLOODING CONCERNS MAY DEVELOP DURING THE MIDDLE TO LATTER
PART OF NEXT WEEK FOR SOME SMALL RIVERS AND CREEKS AS WELL AS FOR
LOW LYING AREAS.

THOSE WITH TRAVEL OR OUTDOOR PLANS TODAY INTO NEXT WEEK SHOULD
CONTINUE TO CHECK WEATHER.GOV/SACRAMENTO OR NOAA WEATHER RADIO FOR
THE LATEST WEATHER INFORMATION.

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.